Louisiana, 2020Damaging Wind in Louisiana, June 28, 2020
June 28, 2020 · NWS LCH · 1 event in 1 county or zone
An isolated severe storm developed over Beauregard Parish and produced damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm developed over Beauregard Parish and produced damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 28, 11:53 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 28, 11:53 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1253 PM CDT Sun Jun 28 2020
.DISCUSSION...
18Z TAFS
&&
.AVIATION...
VFR conditions expected to prevail this afternoon through tonight. Scattered
showers and thunderstorms developing in the vicinity of a weak
upper level disturbance will continue to lift to the north
through the afternoon before dissipating around sunset. Breezy
southerly winds owing to a moderate pressure gradient between a
surface high over the southeastern gulf of Mexico and a deepening
low over Colorado will maintain moderate southerly winds through
the evening besoming a bit lighter overnight.
MVFR Cigs early Monday morning will lift to VFR by afternoon. Isolated,
diurnally driven showers and thunderstorms will redevelop
beginning late Monday morning, but negligible upper level support
will keep this activity limited.
Jones
&&
.PREV DISCUSSION... /issued 1032 AM CDT Sun Jun 28 2020/
DISCUSSION...
Wx map shows surface high pressure ridging westward across the Eastern
Gulf, continuing a very humid southerly flow off the Gulf. Visible
satellite imagery shows partly to mostly cloudy skies with continued
haze. Temperatures in the mid to upper 80s across the areas, with
dewpoints in the upper 70s to near 80 already yielding heat index
readings in the mid 90s to lower 100s. Expect the dewpoints to
lower may a degree or two as temperatures rise into the lower 90s.
Heat index values expected to top out 102-105 by mid to late
afternoon.
Radar showing isolated showers over Western Louisiana, scattered
over Southeast Texas. Shower and isolated thunderstorm activity
expected to increase a bit by afternoon, going 30-40% along and
north of I-10, 20% or less south of I-10 into the coastal waters.
DML
PREV DISCUSSION... /issued 702 AM CDT Sun Jun 28 2020/
DISCUSSION...
For the 06/28/20 1200 UTC TAF package.
AVIATION...
Mix of VFR and MVFR early this morning as areas of low clouds have
developed across parts of the region. The most persistent MVFR
CIGS are expected at KAEX and possibly KBPT this morning based on
satellite imagery, with VFR expected mostly prevail elsewhere.
These MVFR CIGS are forecast to lift/scatter out mid to late
morning, with VFR prevailing the rest of the forecast period away
from convection. Best TSTM chances will reside across central LA
this afternoon, so have continued with a PROB group at KAEX. Winds
out of the south will increase and become a bit gusty this
afternoon before subsiding early evening.
13
PREV DISCUSSION... /issued 433 AM CDT Sun Jun 28 2020/
SYNOPSIS...
Sfc high pres continues to ridge acrs the northern Gulf coast,
with southerly winds maintaining transport of warm and moist Gulf
air into the area. Temperatures this morning are similar to the
past several morning with readings in the middle/upper 70s to
near 80. Dewpoints at most locations are at or within a couple of
degrees of the air temps, making for yet another very humid night
acrs the area. Satellite imagery shows quite a bit of high clouds
streaming over the region, with lower clouds developing acrs the
northern half of the area. KLCH radar remain relatively quiet,
with just some spotty showers developing over the coastal waters.
Latest UA analysis and WV imagery shows a disturbance exiting
Old Mexico, moving into TX, while a ridge continues to build west
acrs FL into the Gulf of Mexico.
24
DISCUSSION...
The disturbance near the Rio Grande Valley this morning will
lift northeast acrs TX today. Given the proximity of this
shortwave and the main mid/upper ridge axis oriented southeast of
the area, as well as ample moisture in place, sctd showers and
tstms are expected to develop by mid to late morning and continue
into the aftn, with coverage possibly approaching 40 percent
during the aftn peak. Severe weather is not anticipated with any
storms today, but some pulse storms could produce brief strong
gusts.
Daily rain chcs will decrease from Monday through midweek as the
Gulf ridge expands west. Carried slt to low end chc pops on
Monday as moisture interacts with daytime heating and the
seabreeze. By Tuesday and Wednesday, the ridge aloft will expand
further west acrs the area into TX, and rain chcs will be lowest
on these days. Slt chc pops begin to edge back in the area from
the east by Thursday, as the suppressive influence of the ridge
shifts west.
Daytime temperatures will steadily climb through midweek. Highs
today are expected to reach the upper 80s to around 90, with lower
to middle 90s expected for highs by Wednesday and Thursday. With
southerly low level winds continuing, elevated dewpoints in the
70s are expected, keeping humid conditions acrs the region. The
combination of warmer temperatures and high dewpoints will result
in heat index values between 100 and 105 by Wednesday and
Thursday. While this is below advisory criteria, individuals are
still encouraged to take precautions (such as drinking extra water
or seeking shady locations) during outdoor activities.
Elevated shower and tstm chcs will return after Thursday and
continue into next weekend as the pattern aloft becomes more
amplified. The disturbance traveling acrs TX today will become
cutoff acrs the cntl CONUS by midweek. This low is expected to
gradually settle acrs the lower MS Valley/SE states as the TX
ridge builds north over the front range of the Rockies. Northerly
flow developing between these features will bring a weak frontal
boundary southward into N LA Friday. Moisture deepening over the
area, in concert with the approaching boundary and upper trough
axis sliding into the region, will unfortunately result in
convection becoming more widespread in time for the Independence
Day weekend.
24
MARINE...
No significant marine issues are anticipated as southerly winds
continue into next week with sfc high pres situated over the
northern Gulf. Winds will become more southwesterly toward the end
of the week as a weak frontal boundary stalls north of the
region.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 90 75 92 / 10 10 0 20
LCH 77 88 78 89 / 0 10 0 10
LFT 77 90 77 90 / 0 10 0 20
BPT 79 88 78 88 / 10 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
AVIATION...66
Hazardous weather outlook, Jun 28, 3:46 AM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
446 AM CDT Sun Jun 28 2020
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-291000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
446 AM CDT Sun Jun 28 2020
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected to develop this morning, and
become more scattered through the afternoon before dissipating this
evening. The main hazards from thunderstorms will be occasional cloud
to ground lightning, gusty winds, and brief localized downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Daytime showers and storms will become more isolated through
Thursday. Rain chances will increase from Friday into Saturday. The
main hazards from thunderstorms will be occasional cloud to ground
lightning, gusty winds, and brief localized downpours.
Warmer daytime temperatures are expected Wednesday and Thursday.
These temperatures, combined with high dewpoints, will produce heat
index values between 100 and 105 degrees each afternoon. Individuals
are encouraged to take precautions during outdoor activities.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-291000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
446 AM CDT Sun Jun 28 2020
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 1:00 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
200 PM CDT Sun Jun 28 2020
LAZ027-030-281930-
Beauregard LA-Vernon LA-
200 PM CDT Sun Jun 28 2020
...SPECIAL WEATHER STATEMENT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Ridder, moving north at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
De Ridder, Leesville, Rosepine, Fort Polk, New Llano, Tulla and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3070 9325 3080 9339 3114 9335 3106 9305
TIME...MOT...LOC 1859Z 197DEG 25KT 3081 9331
Jones
Thunderstorm Wind, Beauregard
- When
- June 28, 1:06 PM CST
- Where
- Beauregard County, 0.59 mi W of De Ridder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -93.290
The emergency manager of Beauregard Parish reported trees and power lines down in Deridder.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Wisconsin, June 28 to 29, 20201 death · $8.0 million · 52 kt wind · 4 events
- Flash Flooding and Damaging Winds in Kentucky, June 28 to 30, 20201 death · 1 injured · $310,000 · 55 kt wind · 42 events
- Flash Flooding and Flooding in Massachusetts, June 28, 2020$30 million · 2 in hail · 59 events
- Damaging Winds in North Carolina, June 28, 20201 death · $80,000 · 50 kt wind · 2 events
- Heat in Arizona, June 28, 20201 death · 1 event
- Lightning Strike in Texas, June 28, 20201 death · 1 event
- Wildfire in California, June 28 to 29, 20201 death · 1 event
- Tornadoes and Hail in North Dakota, June 28, 2020$185,000 · EF1 · 26 events
- Flash Flooding and Flooding in Kentucky, June 28 to 30, 2020$458,000 · 56 kt wind · 6 events
- Tornadoes and Hail in Minnesota, June 28, 2020$155,000 · EF0 · 15 events
- Hail and Damaging Winds in Georgia, June 28 to 30, 2020$38,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 28, 2020$42,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904340.